Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 118, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2018, 10:07 PM EDT for McCormick County, South Carolina; Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 10:07 PM EDT (02:07 UTC)
- Expired
- Jun 26, 2018, 11:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, McCormick County, SC
The radar
The Columbia radar (KCAE), 125 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:50 PM EDT | TSTM WND DMG | 14 Ese Lincolnton, GA | TRESS DOWN ON BUSSEY POINT ON LAKE STROM THURMOND. PHOTO SUBMITTED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WUUS52 KCAE 270207
SVRCAE
GAC073-181-189-SCC065-270315-
/O.NEW.KCAE.SV.W.0118.180627T0207Z-180627T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1007 PM EDT TUE JUN 26 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Columbia County in east central Georgia...
Northern McDuffie County in east central Georgia...
Southern Lincoln County in east central Georgia...
Southeastern McCormick County in central South Carolina...
* Until 1115 PM EDT.
* At 1007 PM EDT, severe thunderstorms were located along a line
extending from 13 miles northwest of Evans to near Washington,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Harlem, Lincolnton, Dearing,
Modoc and Clarks Hill.
This includes Interstate 20 in Georgia between mile markers 169 and
193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves. If on or near
Lake Strom Thurmond move into dock and take shelter!
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3366 8251 3365 8249
3383 8260 3377 8229 3369 8214 3363 8210
3360 8211 3356 8204 3355 8204 3337 8230
3353 8262
TIME...MOT...LOC 0207Z 295DEG 33KT 3364 8231 3377 8271
HAIL...<.75IN
WIND...60MPH
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:49 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 7:49 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Columbia SC 749 PM EDT Tue Jun 26 2018 .SYNOPSIS... A frontal boundary over the northern Midlands will become diffuse Wednesday. There will be lingering surface troughing during the rest of the week. Hotter conditions will occur with diminished cloudiness and upper ridging over the weekend. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... Strong to severe thunderstorms crossing the Midlands and CSRA this evening. Damaging winds and heavy rain with localized flooding are the primary threats. High resolution models indicate this round of convection move east of the area around midnight. Isolated showers will be possible through the early morning hours. Lows will be in the low 70s. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... High pressure will extend from the Atlantic westward into the Gulf of Mexico. North of the ridge, low pressure troughing will be over the Great Lakes on Wednesday, moving into the Mid Atlantic states and New England on Thursday. The CWA will be sandwiched between these two features. Given moderate to strong instability both days, and precipitable water around 2 inches, there is a good chance for scattered afternoon and evening thunderstorms. The best chance should be on Wednesday as all models show the base of the trough axis moving across the area during the evening. Additionally, SPC has the Piedmont and a portion of the northern Midlands in a marginal risk for severe weather, and damaging winds will again be possible with any stronger storms that develop. As the trough lifts north on Thursday, the pressure ridge will have more of an influence, and convection will be more limited. It will be most likely across the southern and eastern Midlands, closer to the trough axis and influenced by the sea breeze. Temperatures will be near normal on Wednesday with highs in the low to mid 90s. It will be a little warmer Thursday due to the building ridge, and highs will be in the mid to upper 90s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Large scale high pressure will dominate the region through the long term period. Yet a surface thermal trough will also persist. Convergence associated with this trough and onshore flow will result in daily diurnal convection, but it should be limited due to the ridge. Have therefore kept a slight chance to a chance of precipitation in the forecast throughout the period. Temperatures will be slightly above normal with highs in the mid to upper 90s and lows in the low 70s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Main near term concern will be thunderstorm activity approaching the TAF sites from the north. Some of the storms could be strong and produce strong wind gusts. Otherwise, will expect the activity to dissipate late tonight. Some potential for late night/early morning fog/stratus, gradually returning to VFR during the morning Wednesday, with scattered afternoon/evening thunderstorms. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 26, 4:11 AM EDT, 17 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 411 AM EDT Tue Jun 26 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270815- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 411 AM EDT Tue Jun 26 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind gusts will be possible today. The most likely timing is from late this afternoon through the evening. Hail and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few storms Wednesday and Thursday afternoons could contain damaging wind and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 8:05 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
805 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SE SEVEN OAKS 34.04N 81.13W
06/26/2018 LEXINGTON SC 911 CALL CENTER
TREE DOWN, ALSO TAKING DOWN POWER LINES, ON
KINGSBRIDGE RD.
&&
DCMLocal storm report, Jun 26, 8:18 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
818 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PARKSVILLE 33.79N 82.22W
06/26/2018 MCCORMICK SC 911 CALL CENTER
TREES DOWN IN THE PARKSVILLE AREA.
&&
DCMLocal storm report, Jun 26, 8:47 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
847 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 3 N LEXINGTON 34.03N 81.22W
06/26/2018 LEXINGTON SC TRAINED SPOTTER
TREE DOWN ON ROADWAY, 200 BEEKEEPER CT.
&&
DCMLocal storm report, Jun 26, 8:50 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
850 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 ENE CHAPIN 34.18N 81.32W
06/26/2018 LEXINGTON SC LAW ENFORCEMENT
SCHP REPORTED TREE DOWN ON INTERSTATE 26 AT
MILE MARKER 91.
&&
DCMLocal storm report, Jun 26, 8:55 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
855 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 7 SSW LITTLE MOUNTAIN 34.09N 81.44W
06/26/2018 NEWBERRY SC 911 CALL CENTER
TREE DOWN ON LIVING INN RD.
&&
DCMSpecial weather statement, Jun 26, 9:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
922 PM EDT TUE JUN 26 2018
GAZ065-077-SCZ030-035-270215-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
922 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of Burke...southeastern
Richmond...Barnwell and southern Aiken Counties Until 1015 PM EDT....
At 921 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles northeast
of Aiken to near Hephzibah, moving southeast at 15 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, Waynesboro, Barnwell, Savannah River Site, Hephzibah,
Williston, Blackville, New Ellenton, Jackson, Sardis, Gloverville,
Blythe, Snelling, Elko, Girard and Windsor.
This includes Interstate 520 in Georgia between mile markers 9 and
13.
LAT...LON 3295 8186 3292 8198 3327 8224 3369 8151
3355 8131 3349 8137 3348 8130 3344 8122
3340 8121 3332 8122 3313 8144 3316 8154
3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 0121Z 319DEG 12KT 3361 8154 3334 8211
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Special Weather Statement | CAE | Edgefield | 57 min |
| Jun 26, 8:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 67 min |
| Jun 26, 8:16 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 59 min |
| Jun 26, 9:22 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 53 min |
| Jun 27, 5:35 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 55 min |
| Jun 27, 5:37 PM EDT | Special Weather Statement | CAE | Newberry | 53 min |
| Jun 27, 6:28 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 32 min |
| Jun 27, 6:42 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 48 min |
| Jun 27, 6:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 50 min |
| Jun 27, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 46 min |
| Jun 27, 7:58 PM EDT | Special Weather Statement | CAE | Calhoun, Clarendon, Orangeburg | 47 min |
| Jun 27, 7:59 PM EDT | Special Weather Statement | CAE | Aiken, Bamberg, Barnwell | 61 min |
| Jun 26, 9:49 PM EDT | Areal Flood Advisory | CAE | Lincoln | 116 min |
| Jun 26, 11:22 PM EDT | Areal Flood Advisory | CAE | Columbia, McDuffie | 113 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.